Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Having burning pain in abdomen. Prescribed Prilosec. Having bouts of watery stool. Causing pain. How do I get rid of this?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
A few months ago I started having burning pain in my abdomen. A Gastroenterologist prescribed Prilosec and it seemed to help. After a few weeks I stopped the medicine. The problem returned, so I started Prilosec again. I recently stopped the medicine but I am now having occasional bouts of fluffy watery stool that is brown but contains a yellow tinge. When I have harder stools that sink they are also surrounded by a yellow cloud. I'm freaking out! Do I have pancreatic cancer??? Is that what is causing the pain and yellow tinge around my stool??
Posted Mon, 22 Jul 2013 in Digestion and Bowels
Answered by Dr. Charles S Narasi 13 hours later
Hello, XXXXX,
Thank you for contacting XXXXXXX with your question.
I did get a good look at the stool picture . It appears
the stool is semiformed and it has bile stain mixed with it.
Sometimes , if there is rapid transit in the intestine (Increased
contractions) the stool is mushy and the bile does not have
enough time to digest the food. You mention about your
burning pains in the stomach and being helped with the PPI,
Omeprazole. You may need to have some work up done like
upper G.I. x-rays and /or endoscopy to see if you have an ulcer.
At your young age , duodenal ulcer is more common. If you have
this, you also need to be tested for H.Pylori bacteria and treated for
it if positive. Doctor can take a biopsy at the time of endoscopy.
If you had chronic pancreatic problems, usually that happens with
repeated attacks of acute pancreatitis. This is very painful condition
that is associated with severe upper and mid abdominal pain, nausea,
vomiting , may be even fever, chills and yellow jaundice. This can
happen with gallstones , viral infections or auto-immune causes.
I do not believe you have this. Cancer of the pancreas is associated
with dull constant mid abdominal and back pain, loss of appetite,
weight loss , fatigue etc. If you have a very strong family history of
cancers , you have to worry about that but your symptoms do not
suggest that. If you are having bouts of constipation and diarrhea
along with abdominal pain, bloating ,gas , we have to consider
Irritable Bowel Syndrome.
As I suggest above, check with your doctor and ask him or her about
x-rays , some basic blood tests and referral to a gastroenterologist
for an endoscopic examination. If you have duodenal ulcer you need
to be on the medication for 6-8 weeks for complete healing.
Also recommend you avoid excess caffeine, alcohol, tobacco , tomato
products, dairy like cheeses etc. Avoid fatty , greasy, fried foods.
Hope this helps you and I wish you the very best.
Above answer was peer-reviewed by
Follow-up: Having burning pain in abdomen. Prescribed Prilosec. Having bouts of watery stool. Causing pain. How do I get rid of this? 3 days later
I've uploaded a new picture. This is what my bowel movements look like now. And when I wipe the paper is yellow. I have a constant pain in my abdomen which feels like a pressure or even just an ache. It seems to go away when I stop obsessing about it, but I'm not sure if I'm just distracting myself. My gastroenterologist was not concerned by the first picture I sent you, and said he would do a colonoscopy. My concern is pancreatic cancer. I'm literally freaking out that this is what I have.

What should I do? Should I find another doctor to get some other tests?
Answered by Dr. Charles S Narasi 10 hours later
Hello, XXXXX,
Thank you for sending the follow up picture. This time
the stool is more solid and appears more normal. I am
not concerned with the color. That can change with the
amount of bile mixed with food. I still think you may have
Irritable Bowel Syndrome. I mentioned some of the common
symptoms of pancreatic cancer and I do not believe that you
have to worry about that. Get a complete metabolic profile,
blood tests to include liver, kidney ,lipids, thyroid , blood count etc.
If all of these are normal , you can relax.
I wish you well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor